Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 70, NWS Tallahassee, FL

April 22, 2006Calhoun County, Randolph County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 22, 2006, 8:46 AM EDT for Calhoun County, Randolph County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2006, 8:46 AM EDT (12:46 UTC)
Expired
Apr 22, 2006, 9:30 AM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Calhoun County, GA, Randolph County, GA

What was reported inside it

TimeReportWhereRemark
Apr 22, 8:57 AM EDTHAIL 0.5Carnegie, GASTATE WARNING POINT REPORTED DIME SIZE HAIL IN THE CITY OF CARNEGIE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 221247
SVRTAE
GAC037-243-221330-
/O.NEW.KTAE.SV.W.0070.060422T1246Z-060422T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 AM EDT SAT APR 22 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA
  THIS INCLUDES THE CITY OF MORGAN
  SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA

* UNTIL 930 AM EDT(830 AM CDT)

* AT 840 AM EDT(740 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR EDISON...OR ABOUT 9 MILES WEST OF MORGAN...AND MOVING
  EASTNORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AYCOCK MILL...CORDRAYS MILL AND 9 MILES SOUTH OF MARTINS CROSSROADS
  BY 855 AM EDT(755 AM CDT)...

LAT...LON 3165 8483 3150 8478 3153 8452 3172 8460

$$

52-LANIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:44 AM EDT, 6 hours 2 minutes earlier.

Area forecast discussion, Apr 22, 2:44 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 AM EDT SAT APR 22 2006

.SYNOPSIS...A COUPLE OF CONVECTIVE WATCHES HAVE BEEN ISSUED FOR OUR
WRN ZONES DURING THE OVERNIGHT HOURS. THE CONVECTION HAS BEGUN TO
ORGANIZE INTO TWO LINEAR BANDS. A POTENT SHORT WAVE TROUGH IS
PUSHING ACROSS THE DEEP S AND THIS WILL HELP TO FORCE THE CONVECTION
EWD AHEAD OF A FRONTAL SYSTEM. LAPSE RATES ARE STEEP AND THERE IS
SUFFICIENT DRY AIR ALOFT TO PRODUCE A THREAT FOR BOTH LARGE HAIL AND
DAMAGING WINDS. THE WET BULB ZERO HEIGHT ON THE 00Z KTAE SOUNDING
WAS BELOW 10 KFT, WITH AN LI LESS THAN -6 AND A CAPE NEAR 1900 J/KG.

&&

.SHORT TERM...TODAY THROUGH MON.
ZONES WILL BE HELD UNTIL 4 AM EDT, OR AT LEAST UNTIL SUCH A TIME AS
A DECISION HAS BEEN MADE ABOUT CANCELING OR EXTENDING THE SEVERE TS
WATCH FOR OUR NW ZONES. THE EXPIRATION TIME FOR THE WATCH LOOKS WELL
TIMED FOR OUR SE AL ZONES, BUT ACTIVITY WILL LINGER WELL PAST 4 AM
IN SW GA. THE LATEST DAY 1 OUTLOOK FROM SPC KEEPS THE ERN 1/2 OF THE
FORECAST AREA IN A SLIGHT RISK FOR SEVERE AFTER 12Z. POPS WILL BE IN
THE LIKELY CATEGORY FOR THESE AREAS FOR TODAY, BUT WE WILL INCLUDE
WORDING FOR THE ONGOING EARLY MORNING STUFF AS WELL FURTHER W. ONCE
THE FRONTAL SYSTEM MOVES E OF THE AREA, MUCH DRIER AIR WILL FILTER
IN. MIN TEMPS TONIGHT WILL BE LOWER THAN THEY HAVE BEEN IN ABOUT 5
DAYS, BUT THE DRY AIRMASS WILL ALLOW THE HEAT TO RETURN FOR SUN WITH
MAX TEMPS NEAR 90 ACROSS MOST INLAND AREAS. ONSHORE FLOW WILL KEEP
THINGS COOLER FOR THE COASTAL COUNTIES. MON SHOULD BE A CARBON COPY
OF SUN.

.LONG TERM...MON NIGHT THROUGH SAT.
THE NEXT FRONTAL SYSTEM WILL SAG SEWD ACROSS THE SERN STATES TUE
NIGHT INTO WED. THIS FRONT SHOULD BE ACCOMPANIED BY SCATTERED
THUNDERSTORMS. THE FRONT WILL SLOW DOWN AND MAY EVEN STALL OVER OUR
ZONES WED NIGHT, SO WEVE KEPT SLIGHT CHANCE POPS IN THERE FOR THAT
PERIOD AND LINGERING INTO THU FOR THE SERN 1/2 OF THE FORECAST AREA.
NEXT FRI AND SAT LOOK DRY AND PLEASANT.

&&

.MARINE...WINDS AND SEAS WILL INCREASE TODAY AHEAD OF THE FRONT, BUT
SHOULD REMAIN BELOW CAUTION CONDITIONS, AT LEAST OUTSIDE OF ANY
THUNDERSTORMS. WINDS AND SEAS WILL THEN SUBSIDE TONIGHT AND REMAIN
LOW THROUGH THE WEEKEND BEFORE INCREASE DURING THE NEXT WORK WEAK
AHEAD OF THE NEXT FRONT. AGAIN, CONDITIONS ARE EXPECTED TO REMAIN
BELOW CAUTION DURING THIS PERIOD.

&&

.AVIATION...A LINE OF THUNDERSTORMS WILL SPREAD FROM WEST TO EAST
ACROSS THE REGION IN ADVANCE OF A COLD FRONT. SOME OF THE STORMS MAY
BE SEVERE THIS MORNING AND AFTERNOON. THUNDERSTORMS WILL TEMPORARILY
REDUCE VISIBILITIES AND CEILINGS AT EACH TAF SITES...POSSIBLY BELOW
IFR CRITERIA IN THE HEAVIER DOWNPOURS. EXPECT IMPROVING CONDITIONS
FROM WEST TO EAST IN THE WAKE OF THE LINE OF THUNDERSTORMS...
ESPECIALLY IN THE WAKE OF THE COLD FRONT AS IT PASSES LATE TODAY
INTO THE EVENING.

&&

.FIRE WEATHER...CONSIDERING THE PERFORMANCE IF THE MOS DEW POINTS
THIS SPRING (WAY TOO HIGH), WE WENT WITH THE DRIEST GUIDANCE FOR
SUN. THIS SUPPORTS A FIRE WEATHER WATCH FOR OUR FL ZONES. WE ALSO
NOTED THAT THE KBDI HAS FINALLY CREPT UP TO 500+ OVER SE AL. WE
THEREFORE NEED TO BEGIN CONSIDERING RH AND WIND THERE FOR FIRE
WEATHER PURPOSES. ANY OCCURRENCE OF RH LESS THAN 30 PERCENT
CONCURRENT WITH SUSTAINED 20-FOOT WINDS OF 10 MPH OR GREATER WOULD
RESULT IN RED FLAG CONDITIONS THERE. THE RH CRITERIA SHOULD BE NO
PROBLEM. WINDS WILL BE BORDERLINE, BUT CLOSE ENOUGH TO PUT THESE
FIVE ZONES INTO A WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  83 58 89 57 / 60 10 00 00
PANAMA CITY  82 66 84 66 / 40 05 00 00
DOTHAN       82 61 89 62 / 40 00 00 00
ALBANY       82 59 88 61 / 60 00 00 00
VALDOSTA     82 58 89 59 / 60 10 00 00
CROSS CITY   82 62 86 60 / 50 20 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES.
GA...NONE.
FL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES AWAY FROM THE COAST.

&&

AVIATION...BARRY
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Apr 22, 5:39 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 AM EDT SAT APR 22 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-231000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
539 AM EDT SAT APR 22 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY OVER SOUTHWEST
AND SOUTH CENTRAL GEORGIA AND PARTS OF THE FLORIDA BIG BEND. WHILE
CONVECTION HAS DIMINISHED IN INTENSITY DURING THE OVERNIGHT HOURS
ALONG WITH THE SEVERE WEATHER THREAT...IT IS POSSIBLE THAT SOME
REGENERATION WILL OCCUR WITH DAYTIME HEATING AS A STRONG UPPER LEVEL
DISTURBANCE MOVES ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND
STRONG THUNDERSTORM WIND GUSTS. THUNDERSTORM ACTIVITY WILL END FROM
WEST TO EAST ACROSS THE AREA AS THE DAY PROGRESSES...LINGERING INTO
THE EVENING HOURS OVER THE EASTERN BIG BEND. THERE IS A MODERATE
RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND
PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DRY AND HOT WEATHER WILL RETURN ON SUNDAY. LOW RELATIVE HUMIDITY AND
DRY FUELS WILL ENHANCE THE SPREAD OF ANY WILDFIRES. THE NEXT FRONT
WILL SAG SOUTHWARD INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY AND
WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. DRY WEATHER WILL
RETURN FOR THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED
SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF
ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY
WATCHES ARE ISSUED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

18-WOOL

In the hours before

Special weather statement, Apr 22, 4:57 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 AM EDT SAT APR 22 2006

FLZ008-221000-
COASTAL WALTON-
457 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY...

* UNTIL 500 AM CDT

AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
VERNON TO DESTIN...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF
VERNON TO 10 MILES EAST OF FORT WALTON BEACH.

SMALL HAIL...AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Apr 22, 7:28 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 AM EDT SAT APR 22 2006

ALZ068-069-FLZ008>012-221230-
BAY-COASTAL WALTON-GENEVA-HOLMES-HOUSTON-JACKSON-WASHINGTON-
728 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...GENEVA...HOLMES...
HOUSTON...JACKSON...WALTON AND WASHINGTON COUNTIES...

* UNTIL 830 AM EDT(730 AM CDT)

AT 725 AM EDT(625 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS WITH LIKELY SMALL HAIL AND WINDS 30
TO 35 MPH WITH HIGHER GUSTS...ALONG A LINE EXTENDING FROM SLOCOMB TO
6 MILES NORTHEAST OF DESTIN...OR ALONG A LINE EXTENDING FROM 16
MILES WEST OF COTTONWOOD TO 9 MILES SOUTHEAST OF NICEVILLE...MOVING
EAST AT 35 MPH. INDIVIDUAL STORMS WILL SPREAD NORTHEAST AND EAST
DURING THE NEXT HOUR.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:08 AM EDTSevere Thunderstorm WarningTAEClay, Early, Mitchell52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.